Alimentary Tract: Clinical ResearchClinical Aspects of Rifampicin-associated Pseudomembranous ColitisJung, Si-Wook MD*; Jeon, Seong-Woo MD*; Do, Byung-Hun MD*; Kim, Sang-Gi MD*; Ha, Seung-Soo MD*; Cho, Chang-Min MD*; Tak, Won-Young MD*; Kweon, Young-Oh MD*; Kim, Sung-Kook MD*; Choi, Yong-Hwan MD*; Cha, Seung-Ick MD†Author Information Divisions of *Gastroenterology, and †Pulmonology, Department of Internal Medicine, Kyungpook National University Hospital, Daegu, South Korea Reprints: Chang-Min Cho, MD, PhD, Division of Gastroenterology and Hepatology, Department of Internal Medicine, Kyungpook National University Hospital, 50, Samduk 2-Ga, Chung-Gu, Daegu 700-721, South Korea (e-mail: firstname.lastname@example.org) Received for publication January 26, 2006; accepted May 11, 2006 Journal of Clinical Gastroenterology: January 2007 - Volume 41 - Issue 1 - p 38-40 doi: 10.1097/MCG.0b013e31802dfaf7 Buy SDC Metrics Abstract Pseudomembranous colitis (PMC) is known to develop after antibiotic administration, but antituberculosis agents are rarely associated with this disorder. We report 6 cases of PMC after rifampicin administration; the clinical manifestations, laboratory findings, imaging findings, and clinical course are described. The median age of patients was 68 years (range, 54 to 82 y). All patients were diagnosed with active pulmonary tuberculosis by sputum smear and culture, and 2 suffered from type 2 diabetes mellitus. The average interval between initiation of antituberculosis therapy and the onset of diarrhea was 19.8 days. The anatomic distribution of PMC included the rectum and sigmoid colon in 5 cases and up to the hepatic flexure in 1 case. All patients were cured with medical treatment, which include discontinuation of rifampicin and oral metronidazole and vancomycin. PMC recurred in 1 patient after retreatment with rifampicin. Our findings suggest that patients who are treated with antituberculosis agents, who develop acute diarrhea during or after therapy, should be evaluated for PMC. © 2007 Lippincott Williams & Wilkins, Inc.